MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS INC. SUREFLEX FIBERS; POWERED LASER SURGICAL INSTRUMENT
Model Number S-LLF200TG
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure after plugging the fiber into the console, the connector overheated, began smoking, and once removed fell off.A second fiber was connected to the console and the connector overheated.The fiber was removed and a third fiber was plugged into the console.The case was completed without injury to the patient or user.
 
Additional Manufacturer Narrative
The device history record (dhr) confirmed that the devices met all material, assembly and performance specifications.Analysis of the device revealed that the total length of the fiber is 12 feet 0.5 inches, connector not included in over-all length.The connector is detached and returned.Portion of connector internal black tubing is connected to the fiber.The fiber proximal end exhibits melting.The distal tip of the fiber exhibits no signs of usage.Black discoloration was noted near the distal tip and proximal end within blue jacket.The fiber optic broke in connector based on the fiber imaging.An evaluation conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
SUREFLEX FIBERS
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS INC.
3070 orchard drive
san jose CA 95134
MDR Report Key7945497
Report Number2937094-2018-60026
Device Sequence Number19025114
Product Code GEX
UDI-Device Identifier00878953004822
UDI-Public00878953004822
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K140679
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/03/2021
Device Model NumberS-LLF200TG
Device Catalogue NumberS-LLF200TG
Device Lot Number21917858
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1